Alert archive / Texas / River Flood Warnings in 2009
River Flood Warning 7, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Mar 27, 2009, 8:32 PM CDT for Hardin County, Texas. It took effect at Mar 29, 2009, 4:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 27, 2009, 8:32 PM CDT (01:32 UTC)
- In effect from
- Mar 29, 2009, 4:00 PM CDT
- Expired
- Mar 29, 2009, 9:02 AM CDT
- In force
- Issued by
- NWS Lake Charles, LA
- Flood severity
- Minor
County Hardin County, TX
The radar
The Lake Charles radar (KLCH), 115 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Village Creek near Kountze (KOUT2). The gauge peaked at 16.43 ft at Mar 29, 2009, 9:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08041500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KLCH 280132 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 832 PM CDT FRI MAR 27 2009 ...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN TEXAS... VILLAGE CREEK NEAR KOUNTZE TXC199-281532- /O.NEW.KLCH.FL.W.0007.090329T0800Z-090401T0900Z/ /KOUT2.1.ER.090329T0800Z.090330T0600Z.090331T2100Z.NO/ 832 PM CDT FRI MAR 27 2009 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE VILLAGE CREEK NEAR KOUNTZE. * FROM LATE SATURDAY NIGHT TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM FRIDAY THE STAGE WAS 13.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO RISE TO NEAR 17.6 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON. * IMPACT...AT 17.0 FEET...WATER COVERS LOW SPOTS ON WILLARD LAKE ROAD AND VILLAGE CREEK ROAD NEAR LUMBERTON. $$
4 follow-up statements
000 WGUS84 KLCH 280142 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 842 PM CDT FRI MAR 27 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS... CALCASIEU RIVER AT OLD TOWN BAY SABINE RIVER NEAR DEWEYVILLE ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS.. CALCASIEU RIVER NEAR GLENMORA VILLAGE CREEK NEAR KOUNTZE LAC079-281542- /O.CON.KLCH.FL.W.0004.000000T0000Z-000000T0000Z/ /GLML1.1.ER.090327T0707Z.090330T0000Z.000000T0000Z.NO/ 842 PM CDT FRI MAR 27 2009 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR GLENMORA. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM FRIDAY THE STAGE WAS 13.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.0 FEET BY SUNDAY EVENING THEN BEGIN FALLING. * IMPACT...AT 14.0 FEET...SOME ROADS UPSTREAM FROM GLENMORA... INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE WATER OVER THE ROAD AND ARE SUBJECT TO BEING CLOSED. FLOODING OF FORESTED AREAS NEAR THE RIVER WILL ALSO OCCUR. $$ LAC019-281542- /O.EXT.KLCH.FL.W.0003.000000T0000Z-090329T1500Z/ /OTBL1.1.FT.090324T0100Z.090326T1300Z.090328T1500Z.NO/ 842 PM CDT FRI MAR 27 2009 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM FRIDAY THE ESTIMATED STAGE WAS 4.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO RISE TO NEAR 4.2 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY AFTERNOON. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$ LAC011-019-TXC351-361-281542- /O.EXT.KLCH.FL.W.0005.090328T1500Z-000000T0000Z/ /DWYT2.1.ER.090328T1500Z.090331T0600Z.000000T0000Z.NO/ 842 PM CDT FRI MAR 27 2009 THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR DEWEYVILLE. * FROM SATURDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 PM FRIDAY THE STAGE WAS 23.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 25.6 FEET BY EARLY TUESDAY MORNING. * IMPACT...AT 25.0 FEET...LOWEST ROADS BESIDE THE RIVER FLOOD AROUND DEWEYVILLE AND SUBJECT TO BEING CLOSED. IN ADDITION...LOW-LYING ROADS IN SOUTHWEST BEAUREGARD PARISH ARE FLOODED INCLUDING ROBERT CLARK ROAD. FLOODING OCCURS ON THE SOUTH SIDE OF NIBLETT BLUFF PARK WITH ACCESS ROADS TO CAMP HOUSES CUT OFF AROUND THE PARK. ACCESS ROADS TO THE RIVER IN NORTHEASTERN ORANGE COUNTY BECOME FLOODED. $$ TXC199-281542- /O.CON.KLCH.FL.W.0007.090329T0800Z-090401T0900Z/ /KOUT2.1.ER.090329T0800Z.090330T0600Z.090331T2100Z.NO/ 842 PM CDT FRI MAR 27 2009 THE FLOOD WARNING CONTINUES FOR THE VILLAGE CREEK NEAR KOUNTZE. * FROM LATE SATURDAY NIGHT TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM FRIDAY THE STAGE WAS 13.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO RISE TO NEAR 17.6 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON. * IMPACT...AT 17.0 FEET...WATER COVERS LOW SPOTS ON WILLARD LAKE ROAD AND VILLAGE CREEK ROAD NEAR LUMBERTON. $$ LAC055-113-280212- /O.CAN.KLCH.FL.W.0006.000000T0000Z-090328T0142Z/ /VLSL1.1.ER.090327T0735Z.090327T1045Z.090327T1437Z.NO/ 842 PM CDT FRI MAR 27 2009 THE FLOOD WARNING IS CANCELLED FOR THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE. * AT 8:15 PM FRIDAY THE STAGE WAS 9.3 FEET. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER MAY HAVE ADDITIONAL RISES TONIGHT IF HEAVY RAINFALL OCCURS OVER THE BASIN. RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECAST IN CASE THE WARNING NEEDS TO BE RE-ISSUED. $$
000 WGUS84 KLCH 281452 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 952 AM CDT SAT MAR 28 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS... CALCASIEU RIVER AT OLD TOWN BAY SABINE RIVER NEAR DEWEYVILLE VILLAGE CREEK NEAR KOUNTZE ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA.. CALCASIEU RIVER NEAR GLENMORA LAC079-290452- /O.CON.KLCH.FL.W.0004.000000T0000Z-000000T0000Z/ /GLML1.1.ER.090327T0707Z.090330T0000Z.000000T0000Z.NO/ 952 AM CDT SAT MAR 28 2009 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR GLENMORA. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM SATURDAY THE STAGE WAS 13.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.0 FEET BY TOMORROW EVENING THEN BEGIN FALLING. * IMPACT...AT 14.0 FEET...SOME ROADS UPSTREAM FROM GLENMORA... INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE TWO TO THREE FEET OF WATER OVER THE ROAD AND SUBJECT TO BEING CLOSED. FLOODING OF FORESTED AREAS NEAR THE RIVER WILL ALSO OCCUR. $$ LAC019-290451- /O.EXT.KLCH.FL.W.0003.000000T0000Z-090403T0600Z/ /OTBL1.1.FT.090324T0100Z.090330T1800Z.090402T0600Z.NO/ 952 AM CDT SAT MAR 28 2009 ...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM SATURDAY THE STAGE WAS 3.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$ LAC011-019-TXC351-361-290451- /O.EXT.KLCH.FL.W.0005.090329T1500Z-000000T0000Z/ /DWYT2.1.ER.090329T1500Z.090401T0600Z.000000T0000Z.NO/ 952 AM CDT SAT MAR 28 2009 THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR DEWEYVILLE. * FROM SUNDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 AM SATURDAY THE STAGE WAS 23.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO RISE TO NEAR 25.2 FEET BY EARLY WEDNESDAY MORNING. * IMPACT...AT 25.0 FEET...LOWEST ROADS BESIDE THE RIVER FLOOD AROUND DEWEYVILLE AND SUBJECT TO BEING CLOSED. IN ADDITION...LOW-LYING ROADS IN SOUTHWEST BEAUREGARD PARISH ARE FLOODED INCLUDING ROBERT CLARK ROAD. FLOODING OCCURS ON THE SOUTH SIDE OF NIBLETT BLUFF PARK WITH ACCESS ROADS TO CAMP HOUSES CUT OFF AROUND THE PARK. ACCESS ROADS TO THE RIVER IN NORTHEASTERN ORANGE COUNTY BECOME FLOODED. $$ TXC199-290451- /O.EXT.KLCH.FL.W.0007.090329T1500Z-090401T0600Z/ /KOUT2.1.ER.090329T1500Z.090330T0600Z.090331T1800Z.NO/ 952 AM CDT SAT MAR 28 2009 THE FLOOD WARNING CONTINUES FOR THE VILLAGE CREEK NEAR KOUNTZE. * FROM SUNDAY MORNING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 AM SATURDAY THE STAGE WAS 15.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO RISE TO NEAR 17.4 FEET BY MONDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY EARLY AFTERNOON. * IMPACT...AT 17.0 FEET...WATER COVERS LOW SPOTS ON WILLARD LAKE ROAD AND VILLAGE CREEK ROAD NEAR LUMBERTON. $$
000 WGUS84 KLCH 290133 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 833 PM CDT SAT MAR 28 2009 ...THE FLOOD WARNING IS CANCELED FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS... SABINE RIVER NEAR DEWEYVILLE VILLAGE CREEK NEAR KOUNTZE ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA.. CALCASIEU RIVER NEAR GLENMORA LAC079-291533- /O.CON.KLCH.FL.W.0004.000000T0000Z-000000T0000Z/ /GLML1.1.ER.090327T0707Z.090330T0000Z.000000T0000Z.NO/ 833 PM CDT SAT MAR 28 2009 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR GLENMORA. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELED. * AT 7:30 PM SATURDAY THE STAGE WAS 13.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.0 FEET BY EARLY MONDAY MORNING THEN BEGIN FALLING. * IMPACT...AT 14.0 FEET...SOME ROADS UPSTREAM FROM GLENMORA... INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE TWO TO THREE FEET OF WATER OVER THE ROAD AND SUBJECT TO BEING CLOSED. FLOODING OF FORESTED AREAS NEAR THE RIVER WILL ALSO OCCUR. $$ LAC019-290203- /O.CAN.KLCH.FL.W.0003.000000T0000Z-090403T0600Z/ /OTBL1.N.FT.090324T0100Z.000000T0000Z.000000T0000Z.NO/ 833 PM CDT SAT MAR 28 2009 THE FLOOD WARNING IS CANCELED FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * AT 8:00 AM SATURDAY THE STAGE WAS 3.6 FEET. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE THROUGH WEDNESDAY. $$ LAC011-019-TXC351-361-291533- /O.EXT.KLCH.FL.W.0005.090329T0900Z-000000T0000Z/ /DWYT2.1.ER.090329T0900Z.090331T1800Z.000000T0000Z.NO/ 833 PM CDT SAT MAR 28 2009 THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR DEWEYVILLE. * FROM LATE TONIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELED. * AT 7:45 PM SATURDAY THE STAGE WAS 23.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE OVERNIGHT AND CONTINUE TO RISE TO NEAR 25.5 FEET BY TUESDAY EVENING. * IMPACT...AT 25.0 FEET...LOWEST ROADS BESIDE THE RIVER FLOOD AROUND DEWEYVILLE AND SUBJECT TO BEING CLOSED. IN ADDITION...LOW-LYING ROADS IN SOUTHWEST BEAUREGARD PARISH ARE FLOODED INCLUDING ROBERT CLARK ROAD. FLOODING OCCURS ON THE SOUTH SIDE OF NIBLETT BLUFF PARK WITH ACCESS ROADS TO CAMP HOUSES CUT OFF AROUND THE PARK. ACCESS ROADS TO THE RIVER IN NORTHEASTERN ORANGE COUNTY BECOME FLOODED. $$ TXC199-291533- /O.EXT.KLCH.FL.W.0007.090329T2100Z-090401T0000Z/ /KOUT2.1.ER.090329T2100Z.090330T0600Z.090331T1200Z.NO/ 833 PM CDT SAT MAR 28 2009 THE FLOOD WARNING CONTINUES FOR THE VILLAGE CREEK NEAR KOUNTZE. * FROM SUNDAY AFTERNOON TO TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELED. * AT 7:30 PM SATURDAY THE STAGE WAS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND CONTINUE TO RISE TO NEAR 17.2 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. * IMPACT...AT 17.0 FEET...WATER COVERS LOW SPOTS ON WILLARD LAKE ROAD AND VILLAGE CREEK ROAD NEAR LUMBERTON. $$
000 WGUS84 KLCH 291402 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 902 AM CDT SUN MAR 29 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS... VILLAGE CREEK NEAR KOUNTZE ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS.. CALCASIEU RIVER NEAR GLENMORA SABINE RIVER NEAR DEWEYVILLE LAC079-300402- /O.CON.KLCH.FL.W.0004.000000T0000Z-000000T0000Z/ /GLML1.1.ER.090327T0707Z.090330T0000Z.000000T0000Z.NO/ 902 AM CDT SUN MAR 29 2009 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR GLENMORA. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM SUNDAY THE STAGE WAS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.2 FEET BY AFTER MIDNIGHT TOMORROW THEN BEGIN FALLING. * IMPACT...AT 14.0 FEET...SOME ROADS UPSTREAM FROM GLENMORA... INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE TWO TO THREE FEET OF WATER OVER THE ROAD AND SUBJECT TO BEING CLOSED. FLOODING OF FORESTED AREAS NEAR THE RIVER WILL ALSO OCCUR. $$ LAC011-019-TXC351-361-300401- /O.CON.KLCH.FL.W.0005.000000T0000Z-000000T0000Z/ /DWYT2.1.ER.090329T1514Z.090331T1800Z.000000T0000Z.NO/ 902 AM CDT SUN MAR 29 2009 THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR DEWEYVILLE. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 AM SUNDAY THE STAGE WAS 23.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 25.1 FEET BY EARLY WEDNESDAY MORNING. * IMPACT...AT 25.0 FEET...LOWEST ROADS BESIDE THE RIVER FLOOD AROUND DEWEYVILLE AND SUBJECT TO BEING CLOSED. IN ADDITION...LOW-LYING ROADS IN SOUTHWEST BEAUREGARD PARISH ARE FLOODED INCLUDING ROBERT CLARK ROAD. FLOODING OCCURS ON THE SOUTH SIDE OF NIBLETT BLUFF PARK WITH ACCESS ROADS TO CAMP HOUSES CUT OFF AROUND THE PARK. ACCESS ROADS TO THE RIVER IN NORTHEASTERN ORANGE COUNTY BECOME FLOODED. $$ TXC199-291432- /O.CAN.KLCH.FL.W.0007.000000T0000Z-090401T0000Z/ /KOUT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 902 AM CDT SUN MAR 29 2009 THE FLOOD WARNING IS CANCELLED FOR THE VILLAGE CREEK NEAR KOUNTZE. * AT 8:30 AM SUNDAY THE STAGE WAS 16.4 FEET. * FLOOD STAGE IS 17.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Mar 27, 8:04 PM CDT, 28 minutes earlier.
Area forecast discussion, Mar 27, 8:04 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
804 PM CDT FRI MAR 27 2009
.UPDATE...TORNADO WATCH NUMBER 83 REPLACES WATCH NUMBER 81, WILL
INCLUDE THE REMAINDER OF PARISHES IN SOUTH CENTRAL LOUISIANA,
REMOVES SOUTHEAST TEXAS AND WESTERN PORTIONS OF CENTRAL LOUISIANA
AND WILL BE OUT UNTIL 2 AM. WE WILL ADD IN CALCAIEU LAKE AND
VERMILION BAY. ZONES WILL BE OUT SOON WITH NEW WATCHES. COASTALS
AS WELL.
SWEENEY
&&
.PREV DISCUSSION... /ISSUED 707 PM CDT FRI MAR 27 2009/
AVIATION...MAIN ISSUES WITH THIS TAF PACKAGE WERE THE TIMING OF
THE STRONG CONVECTION MOVING EAST ACROSS THE FORECAST AREA...AS
WELL AS THE TIMING OF THE FRONTAL BOUNDARY AND ITS ASSOCIATED
STRONG WRLY WINDS AND CLEARING SKIES. BASICALLY CARRIED THE STORMS
WEST TO EAST BEGINNING AT 00Z...AND CLEARING KLFT/KARA BY 05Z.
TIMED THE FRONT SHORTLY AFTER THESE STORMS...ARRIVING BY 02Z AT
KBPT. SHOULD THIS TIMING BE A LITTLE OPTIMISTIC...AMENDMENTS WILL
FOLLOW. VFR CONDITIONS...WITH THE EXCEPTION OF A BRIEF TEMPORARY
PERIOD OF CEILINGS BELOW 2K FEET...WILL FOLLOW THE FRONT ALL THE
WAY THROUGH THE END OF THE TAF PERIOD.
25
PREV DISCUSSION... /ISSUED 511 PM CDT FRI MAR 27 2009/
MARINE...WILL ALSO BE UPDATING THE COASTAL FORECAST TO REFLECT
LATEST CHANGE OF A TORNADO WATCH NUMBER 81 INTO THE NEAR SHORE
WATERS WEST OF CAMERON AND INCLUDING SABINE LAKE AS WELL AS TO
INCLUDE CALCAIEU LAKE.
SWEENEY
PREV DISCUSSION... /ISSUED 456 PM CDT FRI MAR 27 2009/
UPDATE...SPC COORDINATED A NEW TORNADO WATCH NUMBER 81 UNTIL 8 PM WHICH
WILL COVER SOUTHEAST TEXAS AS WELL AS CAMERON PARISH IN SOUTHWEST
LOUISIANA, THE NEAR SHORE ZONE AND THE SABINE LAKE ZONE. THIS
WATCH REPLACES A PORTION OF SEVERE TSTM WATCH NUMBER 77. TORNADO
WATCH NUMBER 79 REMAINS IN EFFECT UNTIL 9 PM FOR CENTRAL LOUISIANA
AND SOUTHWEST LOUISIANA. UPDATED ZONES WILL BE OUT SHORTLY.
SWEENEY
PREV DISCUSSION... /ISSUED 355 PM CDT FRI MAR 27 2009/
DISCUSSION...
STATIONARY FRONT DANGLING JUST SOUTH OF KLFK...JUST NORTH OF KPOE
AND KAEX...WITH SVR SUPERCELL TSTM RIDING THE BOUNDARY OVER W LA
NEAR KPOE. THE NEXT SUPERCELL NOW TAKING SHAPE JUST NORTH OF
KHOU...EXPECTED TO MOVE INTO SE TX WITHIN THE NEXT COUPLE OF
HOURS. SVR TSTM WATCH #77 CONTINUES FOR SE TX...WITH TOR WATCH #79
FOR S AND C LA NORTH OF I-10.
EXPECT TSRA COVERAGE TO INCREASE OVER LA THIS EVENING IN ADVANCE
OF THE COLD FRONT...THUS THE HIGHER POPS HERE. THE FRONT WILL BE
ENTERING SE TX SOMETIME AFTER SUNSET AND RACING EASTWARD ACROSS W
LA SHORTLY BEFORE MIDNIGHT...AND CLEAR EAST OF THE ATCHAFALAYA
RIVER BY SUNRISE SAT. MUCH COLDER AIR WILL INFILTRATE THE REGION
BEHIND THE FRONT...WITH TEMPS RUNNING 10-15 DEGREES BELOW NORMAL
FOR SAT AFTERNOON AND SUN MORNING. WITH WINDS CALMING DOWN SAT
NIGHT AND SUN AS THE HIGH SETTLES OVER THE REGION...TEMPS COULD
REACH THE MID/UPPER 30S NORTH OF US 190.
COLD SNAP WILL BE SHORT LIVED AS THE HIGH MOVES EAST BY SUN EVENING
AND MON...WITH A SOLID RETURN FLOW ESTABLISHED BY MON. THE NEXT
SYSTEM IN OUR AGGRESSIVE PROGRESSIVE PATTERN WILL BEGIN TO
INFLUENCE OUR REGION BY TUE WITH THE CHANCE OF SHRA/TSRA RETURNING.
WHILE THE GFS IS VERY AGGRESSIVE WITH AN EXTREMELY DEEP SFC LOW
(989MB) OVER E OK BY NEXT THU...THE ECMWF IS MUCH LESS AGGRESSIVE.
FOR THE FORECAST...KEPT THE CHANCE OF SHRA/TSRA TUE-THU TIME FRAME.
DML
MARINE...
STRONG POST FRONTAL WINDS EXPECTED AFTER MIDNIGHT ACROSS THE
WESTERN ZONES...WITH THE FRONT EXPECTED TO CLEAR THE EASTERN ZONES
BY SUNRISE SAT. SCA WILL BE IN EFFECT FROM 1 AM SAT THROUGH 10 AM
SUN FOR THIS STRONG POST FRONTAL FLOW. WINDS AND SEAS WILL SUBSIDE
BY SUN AFTERNOON AS THE CENTER OF THE HIGH MOVES CLOSER AND
OVERHEAD SUN EVENING INTO MON MORNING.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 80 48 60 41 67 / 60 70 0 0 0
KBPT 79 48 61 40 68 / 60 40 0 0 0
KAEX 79 46 59 37 67 / 60 70 0 0 0
KLFT 81 51 60 41 66 / 60 70 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 10 AM CDT SUNDAY
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 10 AM CDT SUNDAY FOR THE FOLLOWING
ZONES: WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 10 AM CDT SUNDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
OUT 20 NM.
&&Hazardous weather outlook, Mar 27, 5:27 AM CDT, 15 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 527 AM CDT FRI MAR 27 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-281030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 527 AM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS SOUTHEAST TEXAS INTO SOUTHERN LOUISIANA LATE THIS AFTERNOON INTO THIS EVENING. AHEAD OF THE FRONT...DEEP MOISTURE...STRONG SHEAR AND INSTABILITY WILL COMBINE TO PRODUCE THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON. SEVERE WEATHER IS POSSIBLE AREAWIDE. AHEAD OF THE FRONT...ROTATING SUPERCELL THUNDERSTORMS WILL BE CAPABLE OF DEVELOPING WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. AS THE FRONT MOVES THROUGH THE AREA...STORMS WILL BECOME MORE LINEAR WITH STRONG STRAIGHT LINE DAMAGING WINDS THE LIKELIEST THREAT. IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS A POSSIBILITY OF FLASH FLOODING DUE TO HEAVY RAINS FROM TRAINING STORMS. WITH DEEP MOISTURE OVER THE AREA...STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINS WITH RATES OF UP TO 2 TO 3 INCHES AN HOUR. WITH THE GROUND IN MANY LOCATIONS SATURATED FROM THE RAIN THE PAST FEW DAYS...FLASH FLOODING OF LOW LYING AREAS AND URBAN AREAS CAN BE EXPECTED IN AREAS WHERE HEAVY RAIN OCCURS. STRONG NORTHERLY WINDS ARE EXPECTED IN THE WAKE OF THE FRONT TONIGHT. THIS WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS OVER THE COASTAL WATERS WITH WINDS OF AT LEAST 20 TO 25 KNOTS AND SEAS OF UP TO 7 TO 9 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG NORTHERLY WINDS WILL CONTINUE THROUGH SUNDAY MORNING. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR THE COASTAL WATERS THROUGH EARLY SUNDAY. WINDS AND SEAS WILL DIMINISH BY SUNDAY AFTERNOON AS HIGH PRESSURE SETTLES OVER THE AREA. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS IS ON TUESDAY AS ANOTHER FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. 24
In the hours before
Local storm report, Mar 27, 8:03 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
803 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL MITTIE 30.71N 92.91W
03/27/2009 E0.88 INCH ALLEN LA PUBLIC
PUBLIC REPORTS NICKEL SIZE HAIL IN MITTIE.
&&
MGRIFFINLocal storm report, Mar 27, 8:10 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
810 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL REEVES 30.52N 93.04W
03/27/2009 E3.00 INCH ALLEN LA PUBLIC
&&
KKUYPERLocal storm report, Mar 27, 8:12 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
812 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL REEVES 30.52N 93.04W
03/27/2009 E3.00 INCH ALLEN LA PUBLIC
REPORTS OF CAR WINDOWS BROKEN OUT
&&
KKUYPERLocal storm report, Mar 27, 8:15 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
815 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL VINTON 30.20N 93.58W
03/27/2009 E1.00 INCH CALCASIEU LA LAW ENFORCEMENT
&&
KKUYPERLocal storm report, Mar 27, 8:23 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
823 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL OBERLIN 30.62N 92.76W
03/27/2009 M0.75 INCH ALLEN LA BROADCAST MEDIA
PENNY SIZE HAIL IN OBERLIN RELAYED BY LOCAL MEDIA.
&&
MGRIFFINLocal storm report, Mar 27, 8:31 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
831 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL OBERLIN 30.62N 92.76W
03/27/2009 M1.75 INCH ALLEN LA BROADCAST MEDIA
PUBLIC REPORTS GOLFBALL SIZE HAIL IN OBERLIN RELAYED BY
LOCAL MEDIA.
&&
MGRIFFINThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:48 PM CDT | Severe Thunderstorm Warning | LCH | Newton, Orange | 42 min |
Nearby
River Flood Warnings in Texas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.